Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 122, NWS Austin/San Antonio, TX

August 21, 2016DeWitt County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Aug 21, 2016, 3:29 AM CDT for DeWitt County, Texas. It took effect at Aug 22, 2016, 7:00 PM CDT. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
Aug 21, 2016, 3:29 AM CDT (08:29 UTC)
In effect from
Aug 22, 2016, 7:00 PM CDT
Expired
Aug 23, 2016, 1:00 PM CDT
In force
18 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County DeWitt County, TX

The radar

The Austin/San Antonio radar (KEWX), 105 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River near Cuero (CUET2).

Action stage
19 ft
Minor stage
24 ft
Moderate stage
33 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08175800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

493 
WGUS44 KEWX 210829
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
329 AM CDT SUN AUG 21 2016

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Guadalupe River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC123-220229-
/O.NEW.KEWX.FL.W.0122.160823T0000Z-160823T1800Z/
/CUET2.1.ER.160823T0000Z.160823T0000Z.160823T0600Z.NO/
329 AM CDT SUN AUG 21 2016

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Guadalupe River Near Cuero.
* from Monday evening to Tuesday afternoon...or until the warning is cancelled.
* At  2:30 AM Sunday the stage was 12.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to 24.0 feet...or at flood stage...
  by 7 pm on Sunday evening. Additional heavy rains may push this slightly
  above minor flood stage. 
* Impact...At 24.0 feet...Minor lowland flooding extends into the left flood 
  plain above Cuero. Floodplain under several feet of water in many places. 
  Steen Road near Highway 183 is closed due to flooding. .
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 24.3 feet on Apr 12 
  1997.

&&


Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    DAY TIME   Sun   Mon   Tue   Wed   Thu
  Cuero             19   24   12.2   Sun 02 AM  12.5  22.2  23.6  19.7  14.5


&&

LAT...LON 2909 9737 2912 9729 2906 9718 2899 9714
      2894 9720 2901 9724             

$$

BMW
1 follow-up statement
836 
WGUS84 KEWX 211446
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
946 AM CDT SUN AUG 21 2016

...The flood warning is cancelled for the following rivers in Texas...

  Guadalupe River Near Cuero Affecting De Witt County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC123-211516-
/O.CAN.KEWX.FL.W.0122.000000T0000Z-160823T1800Z/
/CUET2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
946 AM CDT SUN AUG 21 2016

The flood warning is cancelled for
  the Guadalupe River Near Cuero.
* At  8:30 AM Sunday the stage was 12.2 feet.
* Flood stage is 24.0 feet.
* Forecast...The river will crest just below flood stage at 23.6 feet Tuesday 
  morning.
* Impact...At 24.0 feet...Minor lowland flooding extends into the left flood 
  plain above Cuero. Floodplain under several feet of water in many places. 
  Steen Road near Highway 183 is closed due to flooding. .

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Mon   Tue   Wed   Thu   Fri
 Cuero              19   24   12.2   Sun  8 AM  19.6  23.6  21.8  18.9  15.4


&&

LAT...LON 2909 9737 2912 9729 2906 9718 2899 9714
      2894 9720 2901 9724             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 21, 3:05 AM CDT, 24 minutes earlier.

Area forecast discussion, Aug 21, 3:05 AM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
305 AM CDT SUN AUG 21 2016

.SHORT TERM (Today through Monday)...
A significant rain event is ongoing across the southeastern half
of the CWA this morning which will likely continue to lead to
Flash Flooding. A stalled boundary and weak upper trough continue
to allow numerous showers and thunderstorms to develop. A very
moist airmass is leading to efficient rainfall production out of
this activity. Must note that rainfall rates have exceeded 3
inches per hour with reflectivity values less than 50 dbz and
this is characteristic of deep tropical convection. Areas around
Wilson County have already exceeded 10 inches of rain from this
event and flash flood reports have come in from much of this
activity. We must stress if have to be out this morning, please
use caution and never cross flooded roadways. As of 3 AM, the
heaviest rainfall is currently occurring across southern Bexar,
Comal, and Bastrop Counties. Flash flood warnings and flood
advisories continue across much of the area. The heavy rainfall is
expected to continue through the rest of the overnight period and
into the morning hours. A few hours ago, low-level winds on the
KEWX VAD wind profile were east/southeast but have now switched to
the south. This is likely helping to enhance the rain production
and also aiding in some northward surges of precip like we have
seen in the past 90 minutes. Additional rain totals through the
early morning hours will likely exceed 3 to 6 inches with the
heavier activity. This on top of previous rainfall will create the
potential for significant life-threatening flooding where the most
rain has fallen.

High-res models are showing this activity slowly dwindling in the
late morning and early afternoon hours and this is typical for
these nocturnal MCS events. After this occurs we should still see
some isolated to scattered activity with day-time heating. The
focus for shower and thunderstorm development shifts back the west
tonight as the low-level jet sets up in this region. Some locally
heavy rainfall will be possible after 00z, but do not anticipate
widespread problems.

The current Flash Flood Watch is set to expire at 00z. With no
additional heavy rain expected for some of the western counties of
the CWA before 00z, will cancel some of the watch to better
reflect where the heaviest rain is expected.

The subtropical ridge over the eastern Gulf of Mexico will begin
to build west on Monday. This should lower the chances of rain
even further and will only show 20 to 30 PoPs for Monday
afternoon. Temperatures in the short term will continue to be
below normal given all the clouds and rain.

&&

.LONG TERM (Monday Night through Saturday)...
The subtropical ridge axis will continue to build closer to the
region during the beginning of the long-term. This should shut
down precip for Tuesday and Wednesday. The ridge axis will
slightly shift east for the remainder of the forecast period which
will allow for isolated to scattered afternoon showers and storms
to develop Thursday through Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              82  72  88  74  91 /  80  30  30  10  10
Austin Bergstrom Intl Airport  82  72  87  75  91 /  90  30  30  10  10
New Braunfels Muni Airport     83  73  90  75  92 / 100  30  30  10  10
Burnet Muni Airport            81  71  84  73  90 /  50  30  30  10  10
Del Rio Intl Airport           86  73  88  75  92 /  60  50  30  20  10
Georgetown Muni Airport        81  72  87  74  90 /  70  30  30  10  10
Hondo Muni Airport             83  73  89  75  92 /  80  40  30  20  10
San Marcos Muni Airport        81  73  88  75  91 / 100  30  30  10  10
La Grange - Fayette Regional   84  75  90  76  92 /  90  30  20  10  10
San Antonio Intl Airport       83  73  89  76  92 / 100  40  30  10  10
Stinson Muni Airport           84  74  90  76  93 / 100  40  30  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for the following counties:
Atascosa...Bastrop...Bexar...Blanco...Caldwell...Comal...De Witt...
Dimmit...Fayette...Frio...Gonzales...Guadalupe...Hays...Karnes...
Kendall...Lavaca...Lee...Medina...Travis...Williamson...Wilson...
Zavala.

&&

Mesoscale/Aviation...Hampshire
Synoptic/Grids...17
Public Service/Data Collection...Williams
Hazardous weather outlook, Aug 20, 4:08 PM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
408 PM CDT SAT AUG 20 2016

TXZ171>173-183>194-202>209-217>225-228-212115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
408 PM CDT SAT AUG 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS SOUTH CENTRAL
TEXAS TODAY AND TONIGHT...MOST NUMEROUS ALONG THE INTERSTATE 35
CORRIDOR AND THE HILL COUNTRY. SOME STORMS COULD PRODUCE LOCALLY
HEAVY RAINFALL WITH TOTALS OF 4 TO 8 INCHES. ISOLATED AMOUNTS UP
TO 15 INCHES ARE POSSIBLE SOMEWHERE ACROSS SOUTH CENTRAL TEXAS
THROUGH SUNDAY. SIGNIFICANT FLASH FLOODING MAY RESULT. A FLASH
FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FLASH FLOODING MAY BE ONGOING ACROSS PORTIONS OF SOUTH CENTRAL
TEXAS SUNDAY MORNING. SEVERAL INCHES OF ADDITIONAL RAIN ARE
POSSIBLE ON SUNDAY AND SUNDAY AFTERNOON. CREEK AND RIVER FLOODING
MAY BE ONGOING AND COULD LAST FOR SEVERAL DAYS DEPENDING ON THE
FINAL RAIN TOTALS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS AND
COCORAHS OBSERVERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
RAINFALL AMOUNTS OR FLOODING TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Aug 20, 10:24 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1024 PM CDT SAT AUG 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     HEAVY RAIN       4 NNW GONZALES          29.56N  97.48W
08/20/2016  M8.73 INCH       GONZALES           TX   CO-OP OBSERVER

            OVER 8 INCHES OF RAINFALL OVER A 5 HOUR PERIOD.

&&

EVENT NUMBER EWX1600629
Local storm report, Aug 21, 12:01 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1201 AM CDT SUN AUG 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     FLASH FLOOD      8 SSE ZIPP              29.45N  97.96W
08/20/2016                   GUADALUPE          TX   CITY OFFICIAL

            500 BLOCK OF JAMES COLONY ROAD AND THE 200 BLOCK OF
            GOOD LUCK ROAD ARE CLOSED DUE TO FLOODING.

&&

EVENT NUMBER EWX1600630

BMW
Local storm report, Aug 21, 12:33 AM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1233 AM CDT SUN AUG 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 AM     FLASH FLOOD      FLORESVILLE             29.14N  98.16W
08/21/2016                   WILSON             TX   EMERGENCY MNGR

            HIGHWATER RESCUES EARLIER IN STOCKDALE WITH ONGOING
            WATER RESCUE NEAR ROSEBUD OFF OF SUTHERLAND SPRINGS
            ROAD. WATER IS NEAR BUT NOT IN HOMES NEAR ROSEBUD. OTHER
            HIGH WATER RESCUES EARLIER AT GOLIAD ROAD AND PEACH
            STREET NEAR FM 536. ALSO PARTS OF HWY 181 BLOCKED OFF IN
            FLORESVILLE AND NORTH OF TOWN DUE TO FLOODING.

&&

EVENT NUMBER EWX1600631

BMW
Local storm report, Aug 21, 2:39 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
239 AM CDT SUN AUG 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 AM     FLASH FLOOD      3 W BROOKS CITY BASE    29.34N  98.49W
08/21/2016                   BEXAR              TX   FIRE DEPT/RESCUE

            SAFD REPORTS TWO WATER RESCUES ON THE SOUTH SIDE OF SAN
            ANTONIO. BASCUM BLVD AND DEELY PLACE... I-35 AND
            NOGALITOS STREET.

&&

EVENT NUMBER EWX1600632

TB3

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 7:03 PM CDTFlash Flood WarningEWXAtascosa, Gonzales, Guadalupe, Wilson9 hr
Aug 20, 9:15 PM CDTAreal Flood AdvisoryEWXFayette, Gonzales, Lavaca3 hr
Aug 20, 9:46 PM CDTRiver Flood WarningEWXGonzales3 days
Aug 20, 10:59 PM CDTAreal Flood AdvisoryEWXBexar3 hr
Aug 20, 11:23 PM CDTRiver Flood WarningEWXTravis14 hr
Aug 20, 11:32 PM CDTAreal Flood AdvisoryEWXDeWitt, Gonzales, Karnes3 hr
Aug 21, 12:39 AM CDTRiver Flood WarningEWXKarnes38 hr
Aug 21, 12:45 AM CDTAreal Flood AdvisoryEWXLee, Williamson3 hr
Aug 21, 12:50 AM CDTAreal Flood AdvisoryEWXDeWitt3 hr
Aug 21, 1:04 AM CDTAreal Flood AdvisoryEWXAtascosa, Frio3 hr
Aug 21, 1:39 AM CDTAreal Flood AdvisoryEWXBexar3 hr
Aug 21, 1:48 AM CDTFlash Flood WarningEWXAtascosa, Bexar, Frio5 hr
Aug 21, 1:54 AM CDTAreal Flood AdvisoryEWXBastrop, Travis3 hr
Aug 21, 2:27 AM CDTAreal Flood AdvisoryEWXComal3 hr
Aug 21, 3:06 AM CDTFlash Flood WarningEWXComal3 hr
Aug 21, 3:17 AM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
Aug 21, 4:03 AM CDTRiver Flood WarningEWXKarnes24 hr
Aug 21, 4:07 AM CDTAreal Flood AdvisoryEWXMedina113 min
Aug 21, 5:04 AM CDTAreal Flood AdvisoryEWXBexar116 min
Aug 21, 5:17 AM CDTFlash Flood WarningEWXMedina3 hr
Aug 21, 5:21 AM CDTRiver Flood WarningEWXGonzales20 hr
Aug 21, 5:41 AM CDTRiver Flood WarningEWXBexar, Wilson49 hr
Aug 21, 5:41 AM CDTRiver Flood WarningEWXBexar23 hr
Aug 21, 5:52 AM CDTFlash Flood WarningEWXComal113 min
Aug 21, 6:01 AM CDTAreal Flood AdvisoryEWXKendall3 hr
Aug 21, 6:19 AM CDTAreal Flood AdvisoryEWXTravis, Williamson116 min
Aug 21, 6:38 AM CDTFlash Flood WarningEWXAtascosa, Bexar, Frio3 hr
Aug 21, 8:41 AM CDTAreal Flood AdvisoryEWXUvalde, Zavala2 hr
Aug 21, 9:23 AM CDTFlash Flood WarningEWXZavala3 hr
Aug 21, 10:55 AM CDTAreal Flood AdvisoryEWXDeWitt, Gonzales, Guadalupe, Karnes, Wilson110 min
Aug 21, 11:25 AM CDTFlash Flood WarningEWXDeWitt, Gonzales, Guadalupe, Karnes, Wilson5 hr
Aug 21, 2:42 PM CDTAreal Flood AdvisoryEWXFayette2 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.